# SDR 20010105AP001

- Difficulty date: October 2, 2000
- Submitted: November 28, 2000
- Operation: Air carrier
- Aircraft: N352US
- Make and model: Boeing 737301
- Aircraft serial: 23555
- System (JASC): 3350 · Emergency Lighting
- Part: Charger
- Part number: 20121
- Condition: Overheated
- Location: Cabin
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ROA - FLT 2059 - EN ROUTE FROM PHL TO ATL, 80 MILES SOUTH OF IAD AT FL350, A BURNED PLASTIC SMELL WAS NOTED IN THE COCKPIT AND THE FIRST CLASS AREA.  CAPTAIN DECIDED TO DIVERT TO ROA AS A PRECAUTIONARY MEASURE.  FLIGHT LANDED WITHOUT INCIDENT AND TAXIED TO THE GATE UNDER ITS OWN POWER.  NO EMERGENCY WAS DECLARED.  MAINTENANCE FOUND AN EMERGENCY LIGHT BATTERY PACK AND CHARGER ASSEMBLY THAT OVERHEATED IN THE FORWARD CABIN.  REMOVED AND REPLACED BOTH FORWARD CABIN EMERGENCY LIGHT BATTERY PACKS AND CHARGER ASSEMBLIES.  OPERATIONAL CHECK GOOD.  WITH POWER APPLIED TO AIRCRAFT, NO ELECTRICAL SMELL NOTED.  REF USAASB00283.(M)
